# SDR CHQA200900146

- Difficulty date: June 17, 2009
- Submitted: June 19, 2009
- Operation: Air carrier
- Aircraft: N292SK
- Make and model: Emb EMB-145LR
- Aircraft serial: 145488
- Aircraft time: 19,365 hours, 18,156 cycles
- Engine: Rroyce AE3007A1P
- Engine time: 16,704 hours, 13,751 cycles
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windshield
- Part number: 163500115
- Part serial: 20167E
- Condition: Arced
- Location: Cockpit
- Part time: 5,437 hours, 5,888 cycles
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

ON APPROACH TO LANDING IN YYZ THE FLIGHT CREW NOTICED AN ODOR SIMILAR TO AN OVERHEATING PACK.  THE PACKS WERE TURNED OFF AND THE ODOR BEGAN TO INCREASE IN STRENGTH AND SMELL OF ELECTRICAL.  AS A PRECAUTION THE CREW PERFORMED THE COCKPIT/CABIN FIRE OR SMOKE MEMORY ITEMS THOUGH THERE WAS NO VISIBLE SMOKE.  AN EMERGENCY WAS DECLARED WITH APPROACH AND THE PASSENGERS WERE INFORMED OF THE SITUATION IN THE FLIGHT DECK AND WOULD BE NOTIFIED AGAIN IF EVACUATION WOULD BE REQUIRED.  A NORMAL LANDING WAS MADE AND UPON LANDING THE CREW ASKED THAT THE FIRE CREWS TO INSPECT THE EXTERIOR OF THE AIRCRAFT, ESPECIALLY THE NOSE, FOR ANYTHING ABNORMAL.  THE SMELL THEN BEGAN TO DISSIPATE AND A NORMAL TAXI TO THE GATE WAS CONTINUED.  UPON INSPECTION BY MAINTENANCE IT WAS DISCOVERED THAT THE CAPTAIN SIDE WINDSHIELD HEAT TERMINAL WAS BURNT.  THE WINDSHIELD HEATING SYSTEM WAS PLACED ON MEL AT THAT TIME.  ON JUNE 18 THE WINDSHIELD WAS REPLACED AND THE MEL WAS CLEARED.  ALL OPERATIONAL CHECKS WERE SATISFACTORY.
